Did reports of side effects contribute to drop in bone drug use?

Media reports raising safety concerns about osteoporosis drugs known as bisphosphonates may have contributed to a sharp drop in their use, a study from the National Institutes of Health suggests. Starting in 2006, a series of media reports highlighted research linking the drugs to rare but serious side effects, including unusual fractures of the thigh bone, death of bone tissue in the jaw and esophageal cancer. After that, use of the drugs plunged by more than 50% between 2008 and 2012. Via Reuters. Posted July 20, 2015.

–Alanna McCatty


Alanna McCatty

Alanna McCatty

Alanna McCatty is founder and CEO of McCatty Scholars, an organization that devises and implements financial literacy programs for students to combat the nationwide issue of the loss of educational opportunity due to the ramifications of burdensome student debt. At MedShadow, she reports on new findings and research on the side effects of prescription drugs. She is a graduate of Pace University.


Did you find this article helpful?

No votes so far! Be the first to rate this post.


Latest News

Effects of Vitamin D and Antibiotics during Pregnancy

Effects of Vitamin D and Antibiotics during Pregnancy

A new study out today on Vitamin D and pregnancy plus two more studies on how drugs and supplements given to pregnant women affect the fetus and the offspring for years to come.  Be well.   Bone Density Taking higher doses of Vitamin D during pregnancy showed a correlation with…

Belviq, ActiPatch, Free Samples, Dollar Tree Drugs

Belviq, ActiPatch, Free Samples, Dollar Tree Drugs

We knew it was too good to be true – free and cheap drugs aren’t worth it. Also, taking a magic pill to lose weight could give you cancer (!). One ray of sunshine: a pain therapy device using shortwave is now available over-the-counter. Have a lovely Valentine’s Day! Be…

  • Advertisement